MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175253050
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(6).(b)(4).According to the complainant, the suspect device has been contaminated and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a ureteral stent placement procedure between in the kidney and bladder performed on (b)(6) 2020.According to the complainant, during the procedure, after the physician successfully implanted the ureteral stent, the position was checked through flouroscopy.It was noticed in the x-ray that the stent moved due to one of the pigtails was stretched.The physician attempted to move the stent back to the appropriate position, but the pigtail was stretched and failed to return to its circular shape, it curled.The stent was removed from the patient and a non-bsc ureteral stent successfully completed the procedure.Photos of the complaint device were provided by the complainant after the procedure and showed the coil detached.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable and fine.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a ureteral stent placement procedure between in the kidney and bladder performed on (b)(6) 2020.According to the complainant, during the procedure, after the physician successfully implanted the ureteral stent, the position was checked through flouroscopy.It was noticed in the x-ray that the stent moved due to one of the pigtails was stretched.The physician attempted to move the stent back to the appropriate position, but the pigtail was stretched and failed to return to its circular shape, it curled.The stent was removed from the patient and a non-bsc ureteral stent successfully completed the procedure.Photos of the complaint device were provided by the complainant after the procedure and showed the coil detached.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable and fine.Additional information received on november 19, 2020.The stent was removed from the patient through the rigid ureteroscope and a non-bsc ureteral stent successfully completed the procedure.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block e1: initial reporter state: (b)(6).Block h6: device code 4003 captures the reportable event of stent migration.Device code 2907 captures the reportable event of stent coil detached inside the patient.Block h10: according to the complainant, the suspect device has been contaminated and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.Additional information: block b5 has been updated based on additional information received on november 19, 2020.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block e1: initial reporter state: 15 block h6: medical device problem code a010402 captures the reportable event of stent migration.Medical device problem code a0501 captures the reportable event of stent coil detached inside the patient.No other issues with the device were noted.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the renal pigtail tip was detached.The suture string and the renal pigtail section detached was not retuned with the device.Additionally, a review of the picture sent by the complainant reveals a detachment of the pigtail section.No other problems with the device were noted.The reported event of coil detachment of device or device component was confirmed.The coil of the stent was detached.The device was outside the original pouch and without the suture string loaded in the device, evidence that the stent was manipulated.The failure found is a problem that could have been generated by the user or due to the interacting of the device with the suture string or other devices involved during procedure.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.Additionally, the device migration reported by the costumer and based on the information available, the most probable cause of this failure is known inherent risk of device since reported adverse event known and documented in the labeling.The device was observed with the bladder pigtail detached and this condition affected the correct device functionality.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a ureteral stent placement procedure between in the kidney and bladder performed on (b)(6) 2020.According to the complainant, during the procedure, after the physician successfully implanted the ureteral stent, the position was checked through fluoroscopy.It was noticed in the x-ray that the stent moved due to one of the pigtails was stretched.The physician attempted to move the stent back to the appropriate position, but the pigtail was stretched and failed to return to its circular shape, it curled.The stent was removed from the patient and a non-bsc ureteral stent successfully completed the procedure.Photos of the complaint device were provided by the complainant after the procedure and showed the coil detached.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable and fine.The stent was removed from the patient through the rigid ureteroscope and a non-bsc ureteral stent successfully completed the procedure.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10848970
Report Number3005099803-2020-05287
Device Sequence Number3211301
Product Code FAD
UDI-Device Identifier08714729339977
UDI-Public08714729339977
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2023
Device Model NumberM006175253050
Device Catalogue Number175-253-05
Device Lot Number0025393793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer10/21/2020
04/15/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date11/19/2020
05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1